Academic Journals Database
Disseminating quality controlled scientific knowledge

Transient Neurological Symptoms after Spinal Anesthesia

ADD TO MY LIST
 
Author(s): Zehra Hatipoglu | Yasemin Gunes

Journal: Arsiv Kaynak Tarama Dergisi
ISSN 1300-3755

Volume: 22;
Issue: 1;
Start page: 33;
Date: 2013;
Original page

Keywords: Spinal anesthesia | neurological symptoms | lidocaine

ABSTRACT
Lidocaine has been used for more than 50 years for spinal anesthesia and has a remarkable safety record. In 1993, a new adverse effect, transient neurologic toxicity was described in patients recovering from spinal anesthesia with lidocaine. Transient neurological symptoms have been defined as pain in the lower extremities (buttocks, thighs and legs) after an uncomplicated spinal anesthesia and after an initial full recovery during the immediate postoperative period (less than 24 h). The incidence of transient neurological symptoms reported in prospective, randomized trials varies from 4% to 37%. The etiology of transient neurological symptoms remains unkonwn. Despite the transient nature of this syndrome, it has proven to be difficult to treat effectively. Drug or some interventional therapy may be necessary. [Archives Medical Review Journal 2013; 22(1.000): 33-44]

Tango Rapperswil
Tango Rapperswil

    
RPA Switzerland

Robotic Process Automation Switzerland